Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Prozac Day 1 (Slight rash on neck and itchy scalp)

Hello, I hope your days are going well. I started taking 20mg of Prozac for the first time today. My sister's boyfriend pointed out that I had some redness on the sides of neck; it feels slightly itchy and slightly burning. I noticed an itchy scalp as well, but it's only been a few hours. When I took it, it was with ibuprofen for some leg pain (400 mg). I couple of days ago I also started out on Amoxicillin 500mg, Sudogest 120mg, and some Ofloxacin ear drops for my ear/sinus infection. One of each has been taken today. I also drank a big *** Rockstar energy drink a few hours ago, which in retrospect, might be the cause of this, but I typically don't have this response. I'm feeling alert (more than I'm used to), a little more sociable, and a little happier. Other than that, my heart rate is high, I'm a bit shaky (which isn't completely abnormal given my caffeine-rich diet), a bit sweaty (again, not too abnormal for me, just a little more so), a bit restless, my constipation is no longer an issue, blurred vision, and yet I'm yawning a bunch. It's certainly a weird feeling, I feel warmth coming from the inside, it's kind of a comforting warmth. I wouldn't say my mouth is dry, but it's certainly less moist. There was a banging noise earlier that agitated me a little quicker than usual, but the other annoying noises haven't been too bad. I put some ice on the rashes and it calmed it down a little. The rest is ineffable, I just feel weird, different, like I'm certainly on something, haha.
I've read around and have gotten different responses, some worrying, some not so much, so I thought I'd reach out.
It could be just the energy drink just screwing with what the prozac is trying to accomplish.
2 Responses
Avatar universal
First I have a question for you. Why are you taking the Prozac? Is it for anxiety or depression? If it's for anxiety, coffee and energy drinks should be avoided. They are stimulants and can cause anxiety by themselves. If the rash lasts more than a couple days, you  need to find out which med or combo of meds is causing it. You need to talk to your doctor right away. Good luck!
Avatar universal
It's more likely the drugs you're taking for the infection.  Antibiotics kill off beneficial organisms that protect us from a lot of things as well as the bacteria that causes the infection.  It's rare these days to take an antibiotic for an ear or sinus infection, the CDC does not look kindly 0n that as using them for things like this that go away by themselves has led to antibiotic resistance on a huge scale.  If this wasn't something out of the ordinary but a garden variety thing, or even worse, something that wasn't even diagnosed -- I'm guessing this because say ear/sinus and it's either one or the other, you know, so it sounds like your doctor didn't even bother to determine if you actually had an infection.  This is common with docs, though less so than it used to be.  If again this is a garden variety thing, I'd find a different doctor, because your current one isn't up on proper medical treatment. Now, if it's more than that, that's a different story.  You can't just stop the antibiotics, once you take them you have to finish the dose.  But given the stew you're on, it's impossible to know if the Prozac is the cause and you're taking those other things that are more known for this kind of reaction.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?